|Anemia Question, for those not on meds
Aug 17, 2004
I am HIV positive and not on any type of medication therapy, yet. Both my T-cell count and viral load are managable. But, I have been diagnosed anemic and experience extream fatigue. I would just like some strait answers on this site, I dont have time to read personal atnidotes. Just be strait forward and list some possible causes. Please dont sugarcoat the answers or try to make them sound upbeat. I am the type of person that is interested in scientific answers, just the facts, no fluff.
Response from Dr. Frascino
You sound like Sergeant Friday form that old TV. show "Dragnet," when he would say (in a very deadpan way), "I want the facts mam, just the facts!"
I'll provide a short list for you here as well.
A "scientific, just the facts, no fluff" list of potential causes of HIV-associated fatigue:
2. Depression (or psychological causes in general stress, anxiety, etc.)
3. Hormonal imbalances (low testosterone, low thyroid hormone production, adrenal gland insufficiency)
4. Inadequate rest, sleep, exercise, and/or diet
5. Intercurrent infections
6. Drug side effects or toxicities.
Next, a "scientific, just the fact, no fluff" list of potential causes of HIV-associated anemia:
1. HIV itself (anemia of chronic disease)
4. Opportunistic malignancies (Non-Hodgkin's Lymphoma, etc.)
5. Nutritional deficiencies (vitamin B12, folic acid, iron)
6. Blood loss
OK, well I certainly hope that wasn't too sugar-coated or upbeat for you. Perhaps someday your mood ring will change from that foul brown color to a more hopeful and cheery mauve or optimistic cranberry color and you'll want to share with us your personal "atnidote"!
As a "virally enhanced" person myself, I do realize living with HIV can be difficult, but couldn't you at least try to lighten up a bit and smell the coffee??? We are all in this together OK? And as Julie Andrews tunefully sings "just a spoonful of sugar helps the medicine go down!..."
fool me once ..... I'm a fool if .... ya can't fool me twice!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.